EconPapers    
Economics at your fingertips  
 

Testing Distributional Assumptions Using a Continuum of Moments

Dante Amengual, Marine Carrasco () and Enrique Sentana ()
Additional contact information
Marine Carrasco: Université de Montréal, http://www.umontreal.ca/

Working Papers from CEMFI

Abstract: We propose specification tests for parametric distributions that compare theoretical and empirical characteristic functions. Our proposal is the continuum of moment conditions analogue to the usual overidentifying restrictions test, which takes into account the correlation between influence functions for different argument values. We derive its asymptotic distribution for fixed regularization parameter and when this vanishes with the sample size. We show its consistency against any deviation from the null, study its local power and compare it with existing tests. An extensive Monte Carlo exercise confirms that our proposed tests display good power in finite samples against a variety of alternatives.

Keywords: Consistent tests; characteristic function; GMM; continuum of moment conditions; goodness-of-fit; Tikhonov regularization. (search for similar items in EconPapers)
JEL-codes: C01 C12 C52 (search for similar items in EconPapers)
New Economics Papers: this item is included in nep-ecm
Date: 2017-03
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.cemfi.es/ftp/wp/1709.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cmf:wpaper:wp2017_1709

Access Statistics for this paper

More papers in Working Papers from CEMFI Contact information at EDIRC.
Bibliographic data for series maintained by Araceli Requerey ().

 
Page updated 2019-06-24
Handle: RePEc:cmf:wpaper:wp2017_1709